IJPAM: Volume 23, No. 1 (2005)

A SPECTRAL ANALYSIS TO STABILIZATION OF
A FLEXIBLE BEAM WITH STRUCTURAL DAMPING

Xuezhang Hou$^1$, Shenghan Lai$^2$, Hong Lai$^3$
$^1$Department of Mathematics
Towson University
Baltimore, MD 21252-0001, USA
e-mail:xhou@towson.edu
$^2$Department of Pathology
Johns Hopkins Medical Institutions
Baltimore, MD 21287, USA
$^3$Department of Ophthalmology
Johns Hopkins Medical Institutions
Baltimore, MD 21287, USA


Abstract.A flexible beam with structural damping described by partial differential equations with initial and boundary conditions is investigated in this paper. First, the system is transferred to an abstract evolution equation in an appropriate Hilbert space, and then spectral properties and semigroup generation of system operator are discussed and presented. Finally, the exponential stability of the system is discussed and explored.

Received: June 9, 2005

AMS Subject Classification: 93C20, 35B35

Key Words and Phrases: flexible beam, semigroup of linear operators, asymptotic stability

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2005
Volume: 23
Issue: 1